Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 251, NWS New Orleans, LA

September 20, 2021Jackson County, Mississippi

NWS New Orleans, LA issued this river flood warning at Sep 20, 2021, 9:52 AM CDT for Jackson County, Mississippi. It took effect at Sep 20, 2021, 1:00 PM CDT. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Sep 20, 2021, 9:52 AM CDT (14:52 UTC)
In effect from
Sep 20, 2021, 1:00 PM CDT
Expired
Sep 21, 2021, 8:38 AM CDT
In force
20 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Jackson County, MS

The radar

The Mobile radar (KMOB), 38 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pascagoula River at Graham Ferry (PGFM6). The gauge peaked at 15.99 ft at Sep 20, 2021, 8:00 PM CDT.

actionminormoderate14161809/2009/2109/22
Action stage
15 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02479310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

251 
WGUS44 KLIX 201452
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
952 AM CDT Mon Sep 20 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...

  Pascagoula River At Graham Ferry affecting Jackson County.

For the Pascagoula River...including Graham Ferry...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC059-210900-
/O.NEW.KLIX.FL.W.0251.210920T1800Z-210923T0000Z/
/PGFM6.1.ER.210920T1800Z.210920T1800Z.210922T1800Z.NO/
952 AM CDT Mon Sep 20 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Pascagoula River At Graham Ferry.
* From this afternoon to Wednesday evening.
* At 8:45 AM CDT Monday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon to a crest of 16.0 feet this afternoon.
* Impact...At 16.0 feet, River property at Cumbest Bluff will be cut 
  off by high water and some river roads will be impassable.


&&

LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858

$$

HL
2 follow-up statements
788 
WGUS84 KLIX 210025
FLSLIX

Flood Statement
National Weather Service New Orleans LA
725 PM CDT Mon Sep 20 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  Pascagoula River At Graham Ferry affecting Jackson County.

For the Pascagoula River...including Graham Ferry...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC059-211830-
/O.CON.KLIX.FL.W.0251.000000T0000Z-210923T0000Z/
/PGFM6.1.ER.210921T0600Z.210921T0600Z.210922T1800Z.NO/
725 PM CDT Mon Sep 20 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Pascagoula River At Graham Ferry.
* Until Wednesday evening.
* At 6:45 PM CDT Monday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to hit flood stage around 
  midnight tonight. It is than expected to fall below flood stage 
  Wednesday night.
* Impact...At 16.0 feet, River property at Cumbest Bluff will be cut 
  off by high water and some river roads will be impassable.


&&

LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858

$$

KO
962 
WGUS84 KLIX 211338
FLSLIX

Flood Statement
National Weather Service New Orleans LA
838 AM CDT Tue Sep 21 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Pascagoula River At Graham Ferry affecting Jackson County.

MSC059-211445-
/O.CAN.KLIX.FL.W.0251.000000T0000Z-210921T1338Z/
/PGFM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
838 AM CDT Tue Sep 21 2021

...The Flood Warning for the Pascagoula River At Graham Ferry has 
been cancelled...

The Flood Warning is cancelled for
  the Pascagoula River At Graham Ferry.
* At 7:45 AM CDT Tuesday the stage was 15.96 feet.
* Flood stage is 16.0 feet.
* Forecast...The river has crested near flood stage and will 
  continue to slowly fall through the rest of the week.


&&

LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858

$$

HL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Sep 20, 3:53 AM CDT, 5 hours 59 minutes earlier.

Area forecast discussion, Sep 20, 3:53 AM CDT, 5 hours 59 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
353 AM CDT Mon Sep 20 2021

.SYNOPSIS...

A weakening trough axis remains across Arkansas and Louisiana this
morning. A deepening upper trough extended from the Canadian
Prairie Provinces southward to the Four Corners area. At the
surface, low pressure and an associated cold front extended from
western Ontario Canada southwestward to Colorado.

At 3 AM CDT...only a very limited number of showers were noted
over the area. Temperatures and dew points were in the low and mid
70s. Not seeing many indications of fog yet, but the last 2
mornings, most development occurred closer to sunrise.

&&

.SHORT TERM (through Wednesday night)...

Don't really expect a lot of movement of the trough over the local
area today. That should change tomorrow as the northern stream
trough over the Rockies shifts eastward. That trough and the
associated cold front are expected to move across the area Tuesday
night into Wednesday morning.

Precipitable water values continued rather high last evening, with
the 00z LIX sounding still near 2 inches. Forecast soundings for
today and Tuesday show those moisture levels decreasing a bit,
but still sufficient for at least scattered, mainly diurnally
driven, convection. Scattered convection is also possible just in
advance of the cold front Tuesday night into Wednesday morning.

With a little less thunderstorm coverage today and Tuesday
compared to the past few days, high temperatures should tend a
couple of degrees warmer, with most areas in the 85 to 90 range.
Really not much spread in forecast guidance through Tuesday
afternoon. Heat index values may briefly (1-2 hours) exceed 100
degrees in the bayou parishes where utilities are still somewhat
compromised, but thunderstorms will provide relief. For now, will
not issue a heat advisory, but can't rule out potential that one
will be necessary. With the passage of the cold front Tuesday
night into Wednesday, that'll end any significant heat illness
threats for at least several days. 35

&&

.LONG TERM (Thursday and beyond)...

The cold frontal passage on Wednesday will bring more pleasant
conditions in the extended term.  High temperatures will be in the
upper 70s to lower 80s and low temperatures will be in the lower
60s for the southshore and coastal areas, and mid to upper 50s
elsewhere for Thursday into midday Saturday before high
temperatures warm back into the 80s. Dew points are looking to
remain well under 70 degrees as well until at least the end of the
weekend. -BL/35

&&

.AVIATION...

While all terminals are currently VFR or MVFR, a similar setup
like the previous few days are expected where IFR or LIFR
conditions are possible due to low ceilings and patchy dense fog
is expected around 12z, especially for terminals along and north
of I-12. Afterwards, fog and low ceilings should lift after
sunrise and then another batch of diurnal convection in the
afternoon hours. -BL

&&

.MARINE...

Other than the threat of gusty winds and waterspouts from
scattered shower and thunderstorm activity, the forecast calls for
fairly benign conditions over the coastal waters through Tuesday.
However, a strong cold front will sweep through the waters on
Wednesday. Strong thermal mixing over the warm Gulf waters will
allow winds to increase into small craft advisory range of 20 to
25 knots after the front moves through. Seas will respond to these
winds and increase to over 6 feet by Wednesday night. These
conditions persist into Thursday with some relaxation of the wind
field into the 15 to 20 knot range expected by Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  87  72  87  65 /  40  10  50  50
BTR  87  72  88  66 /  40  20  60  40
ASD  89  73  89  70 /  50  20  60  30
MSY  89  75  89  72 /  50  20  60  30
GPT  87  74  87  71 /  60  20  50  20
PQL  87  73  87  71 /  50  10  50  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.